Arkansas, 2001Damaging Wind in Arkansas, September 23, 2001
September 23, 2001 · NWS LZK · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 2:22 PM CST, 23 minutes earlier.
Area forecast discussion, Sep 23, 2:22 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
322 PM CDT SUN SEP 23 2001
FORECAST CONCERNS: THUNDERSTORM CHANCES AND SEVERE WX THREAT EARLY
TONIGHT. TEMP TRENDS FOR THE ENTIRE FCST.
LATEST SFC DATA/MSAS ANALYSIS SHOWS COLD FRONT WORKING SWD ACROSS
SRN MO AND NERN OK. PRE-FRONTAL TROF NOTED JUST AHEAD OF THE FRONT
OVER NRN AR. SCATTERED CONVECTION CONTINUES TO FORM ALONG AND AHEAD
OF THE FRONT. SVR TSTM WATCH 755 IN EFFECT UNTIL 6 PM FOR NRN
COUNTIES OF THE FA.
MODELS ARE STILL IN GOOD AGREEMENT TODAY WITH OVERALL FCST TRENDS.
UPPER TROF OVER THE WRN GREAT LAKES WILL CONTINUE TO DIG SEWD
TONIGHT AS WIND MAX ROTATES AROUND THE BASE OF THE TROF. HIGH
AMPLITUDE PATTERN WILL SET UP THIS WEEK WITH SIG TROF IN THE EAST
AND RIDGING OUT WEST. AVN STILL HAS THE BEST MODEL CONSISTENCY AND
WILL STICK WITH IT FOR THIS FCST.
COLD FRONT WILL CONTINUE TO MOVE THRU THE FA TONIGHT. BOTH THE ETA
AND MESOETA HAVE TENDED TO SLOW THE PROGRESS OF THE FRONT A BIT THIS
EVENING. STILL EXPECT BOUNDARY TO WORK INTO CNTRL AR AROUND MID
EVENING AND THEN BE OUT OF THE FA AROUND MIDNIGHT. BASED ON RADAR
TRENDS...WILL STICK WITH LIKELY CAT FOR POPS EARLY TONIGHT MSOT
AREAS AND ADJUST WORDING ACCORDING TO FCST FRONTAL POSITION. APPEARS
BEST UPPER SUPPORT WILL BE OVER NERN AR FOR ORGANIZED SVR STORMS.
INCREASING NWLY WINDS BEHIND THE FRONT STILL LOOKS GOOD.
GUSTY NORTH WINDS ON MONDAY WILL MAKE FOR A MUCH COOLER AND BLUSTERY
DAY FOR MOST AREAS. WILL CONTINUE WITH WINDY CONDITIONS AND
HIGHLIGHT CAUTION ON AREA LAKES. AM CONCERNED ABOUT THE POTENTIAL
FOR POST-FRONTAL STRATOCU LINGERING OVER NRN SECTIONS MONDAY MRNG.
1000-850MB RH FIELDS SHOWING ABUNDANT MOISTURE FOR MUCH OF THE FA
UNTIL MIDDAY. EVEN THE NGM MOS INDICATES CAT 4 CEILINGS UNTIL AROUND
18Z MOST AREAS. WILL TREND TOWARD PARTLY CLOUDY SKIES MOST AREAS BY
AFTN.
HIGH PRESSURE RIDGE DOMINATES MONDAY NIGHT AND TUESDAY WITH SFC
GRADIENT GRADUALLY RELAXING. WENT CLOSER TO COOLER AVN MOS FOR TEMPS
MOST PERIODS.
IN THE EXTENDED...DRY WEATHER PREVAILS THRU THE REST OF THE WEEK
WITH A SLOW MODERATION IN TEMPS. A FEW SHORTWAVES WILL PINWHEEL
AROUND THE UPPER LOW AND PASS ACROSS THE FA. WITH VERY LIMITED
MOISTURE...NO RAIN EXPECTED. ..44..
.LIT...NONE.
In the hours before
Special weather statement, Sep 23, 12:00 PM CST, 2 hours 45 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-240000-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
100 PM CDT SUN SEP 23 2001
...SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF ARKANSAS THIS
AFTERNOON AND TONIGHT...
A STRONG COLD FRONT WILL ENTER NORTHWEST ARKANSAS THIS AFTERNOON AND
SWEEP ACROSS THE REMAINDER OF THE STATE THROUGH TONIGHT. WARM AND
HUMID AIR IN PLACE AND LIFTING ALONG THE FRONT WILL ALLOW FOR
SHOWERS AND THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST OVER THE
STATE THIS AFTERNOON AND TONIGHT.
THE ACTIVITY IS FORECAST TO ORGANIZE INTO A SQUALL LINE BEFORE IT
EXITS THE STATE THIS EVENING...THUS THE POTENTIAL EXISTS FOR
DAMAGING STRAIGHT LINE WINDS. SOME OF THE STRONGER THUNDERSTORMS
MAY ALSO PRODUCE LARGE HAIL AS WELL.
WINDS ABOVE THE SURFACE ARE FAIRLY WEAK...SO BRIEF HEAVY RAINFALL IS
ALSO A POSSIBILITY...WITH PONDING OF WATER ON ROADWAYS IN POOR
DRAINAGE AND LOW LYING AREAS. FREQUENT BUT DEADLY CLOUD TO GROUND
LIGHTNING WILL ALSO OCCUR. CITIZENS ARE URGED TO EXERCISE CAUTION...
AND TO BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
ACTIVATION OF STORM SPOTTERS...AMATEUR RADIO OPERATORS...AND
EMERGENCY MANAGERS MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
LATER STATEMENTS AND POSSIBLE WARNINGS.
216
Thunderstorm Wind, Baxter
- When
- September 23, 2:45 PM CST
- Where
- Baxter County, 2 mi S of Mountain Home
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.300, -92.383
Thunderstorm winds knocked down a large tree onto a house. Several other trees were blown onto power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, September 23 to 25, 2001$200,000 · 5 events
- Hail in Texas, September 23, 2001$70,000 · 1.75 in hail · 3 events
- Flash Flood and Hail in Arkansas, September 23, 2001$50,000 · 0.88 in hail · 2 events
- Hail in Kentucky, September 23, 2001$25,000 · 1.5 in hail · 1 event
- Damaging Wind in Michigan, September 23, 2001$25,000 · 53 kt wind · 1 event
- Hail and Damaging Winds in Kentucky, September 23, 2001$15,000 · 1.75 in hail · 6 events
- Hail and Damaging Winds in Indiana, September 23, 20011.75 in hail · 10 events
- Heat in California, September 23, 20011 injured · 1 event
- Lightning Strike in Alabama, September 23, 20011 injured · 1 event
- Hail and Damaging Winds in Indiana, September 23, 2001$2,000 · 0.88 in hail · 7 events
- Strong Wind in Michigan, September 23 to 24, 20013 events
- Hail and Damaging Wind in Tennessee, September 23, 200150 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5269618.